Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 18, 2015, 3:15 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 18, 2015, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 116 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS53 KAPX 181915
SVRAPX
MIC011-069-129-182000-
/O.NEW.KAPX.SV.W.0007.150618T1915Z-150618T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARENAC COUNTY IN NORTHERN MICHIGAN...
SOUTHWESTERN IOSCO COUNTY IN NORTHERN MICHIGAN...
SOUTHEASTERN OGEMAW COUNTY IN NORTHERN MICHIGAN...
* UNTIL 400 PM EDT
* AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELKIRK...OR
7 MILES EAST OF WEST BRANCH...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAPLE RIDGE...WHITTEMORE...TWINING...TURNER...NATIONAL CITY...
SKIDWAY LAKE...SELKIRK AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4405 8364 4405 8367 4422 8421 4436 8416
4424 8354 4417 8357 4411 8357 4409 8359
4407 8359
TIME...MOT...LOC 1915Z 287DEG 32KT 4425 8409
HAIL...<.75IN
WIND...60MPH
$$
JPB3 follow-up statements
532
WWUS53 KAPX 181938
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT THU JUN 18 2015
MIC129-181948-
/O.CAN.KAPX.SV.W.0007.000000T0000Z-150618T2000Z/
OGEMAW MI-
338 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OGEMAW COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4417 8357 4411 8357 4409 8359 4407 8359
4405 8367 4412 8388 4431 8388 4424 8354
TIME...MOT...LOC 1938Z 287DEG 32KT 4419 8381
$$
MIC011-069-182000-
/O.CON.KAPX.SV.W.0007.000000T0000Z-150618T2000Z/
ARENAC MI-IOSCO MI-
338 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN ARENAC AND SOUTHWESTERN IOSCO COUNTIES...
AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITTEMORE...
OR 11 MILES NORTHWEST OF AU GRES...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITTEMORE...TWINING...TURNER AND NATIONAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8357 4411 8357 4409 8359 4407 8359
4405 8367 4412 8388 4431 8388 4424 8354
TIME...MOT...LOC 1938Z 287DEG 32KT 4419 8381
HAIL...0.88IN
WIND...60MPH
$$
JPB112
WWUS53 KAPX 181951
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT THU JUN 18 2015
MIC011-069-182000-
/O.CON.KAPX.SV.W.0007.000000T0000Z-150618T2000Z/
ARENAC MI-IOSCO MI-
351 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN ARENAC AND SOUTH CENTRAL IOSCO COUNTIES...
AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TURNER...OR 7
MILES NORTH OF AU GRES...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TURNER AND NATIONAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8357 4411 8357 4409 8359 4407 8359
4405 8367 4410 8380 4428 8373 4424 8354
TIME...MOT...LOC 1950Z 287DEG 32KT 4415 8371
HAIL...1.50IN
WIND...60MPH
$$
JPB441
WWUS53 KAPX 182002
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT THU JUN 18 2015
MIC011-069-182011-
/O.EXP.KAPX.SV.W.0007.000000T0000Z-150618T2000Z/
ARENAC MI-IOSCO MI-
402 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARENAC AND SOUTH
CENTRAL IOSCO COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING WERE MOVING INTO OUTER SAGINAW
BAY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GAYLORD.
LAT...LON 4417 8357 4411 8357 4409 8359 4407 8359
4405 8367 4410 8380 4428 8373 4424 8354
TIME...MOT...LOC 2001Z 287DEG 32KT 4415 8371
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:43 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 18, 2:43 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 243 PM EDT THU JUN 18 2015 .UPDATE... ISSUED AT 1105 AM EDT THU JUN 18 2015 ...SHOWERS AND A FEW STORMS TODAY... OVERVIEW: PER WATER VAPOR IMAGERY...SHORT WAVE TROUGH NOW ADVANCING ACROSS ONTARIO INTO THE NORTHERN LAKES REGION. ATTENDING SFC LOW ANALYZED ACROSS QUEBEC WITH TRAILING COLD FRONT STRETCHING DOWN INTO EASTERN UPPER MICHIGAN AND ON INTO EAST CENTRAL WISCONSIN. STRONGEST SYNOPTIC FORCING IS OCCURRING ACROSS EASTERN ONTARIO/WESTERN QUEBEC AHEAD OF THE SHORT WAVE. BUT WE ARE SEEING A NICE NARROW AXIS OF LOW LEVEL CONVERGENCE ALONG THE FRONT WHICH HAS KICKED OFF A NARROW CORRIDOR OF SHOWERS IN EASTERN UPPER MICHIGAN THIS MORNING. PER SPC MESO ANALYSIS...INSTABILITY ACROSS THE REGION IS PALTRY. NONETHELESS...PLUME OF STEEPER MID LEVEL LAPSE RATES ACROSS THE REGION THIS MORNING (SEEN ON APX 12Z SOUNDING) APPARENTLY ENOUGH TO GET SOME THUNDER ACROSS EASTERN UPPER MICHIGAN. REST OF TODAY...SFC COLD FRONT WILL ADVANCE DOWN THROUGH NRN LOWER MICHIGAN RATHER QUICKLY TODAY. GIVEN THE STEEPER LAPSE RATES ALOFT AND SOME DECENT HEATING OVER THE NEXT FEW HOURS ACROSS NRN LOWER MICHIGAN...I DO EXPECT TO SEE ADDITIONAL SHOWERS/STORMS DEVELOP DOWN THROUGH NRN LOWER MICHIGAN AS WE GO THROUGH THE AFTERNOON. HAVE REVAMPED POPS/TIMING TO REFLECT THAT THINKING WITH CATEGORICAL POPS ACROSS EASTERN UPPER MICHIGAN THIS MORNING...TRANSLATING DOWN THROUGH NRN LOWER MICHIGAN THIS AFTERNOON. SEVERE WEATHER THREAT...SEVERAL HOURS OF HEATING SHOULD BE ABLE TO PUSH MLCAPE VALUES UP TO AROUND 500 J/KG ACROSS THE E/SE PART OF THE CWA. NOT TERRIBLY IMPRESSIVE...BUT WITH AROUND 50 KNOTS OF 0-6KM SPEED SHEARS SITTING ACROSS THE REGION...COULD GET SOME BETTER ORGANIZED UPDRAFTS AND STORMS PRODUCING GUSTY WINDS/MARGINALLY SEVERE HAIL. AGAIN...BEST CHANCES WILL BE ACROSS THE E/SE PART OF THE CWA BETWEEN 18Z AND 00Z. && .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 311 AM EDT THU JUN 18 2015 SURFACE RIDGE AXIS HAS SHIFTED EAST OF MICHIGAN EARLY THIS MORNING...AS A COLD FRONT CURRENTLY OVER ONTARIO AND MINNESOTA BEGINS TO MAKE A MOVE TOWARD THE WRN GREAT LAKES REGION. ONLY PRECIP TO SPEAK OF ATTM REMAINS UPSTREAM OF OUR CWA OVER UPPER MICHIGAN PER KMQT BASE REF IMAGES...DEVELOPING WITHIN AN AREA OF ENHANCED CONVERGENCE AHEAD OF THE COLD FRONT. LACK OF INSTABILITY HAS PRECLUDED ANY THUNDER WITHIN THIS BKN LINE OF SHOWERS. PRIMARY FORECASTS CONCERN FOR TODAY INTO TONIGHT ARE POPS AND THE POTENTIAL FOR THUNDER AS THIS FRONT MOVES THRU OUR CWA. BOTH THE NAM AND THE RAP DEVELOP A WEAK WAVE OVER WISCONSIN THIS MORNING ALONG THE APPROACHING COLD FRONT...PULLING ADDITIONAL MOISTURE NORTHWARD ALONG AND AHEAD OF THE FRONT AS A WEAK INSTABILITY AXIS PUSHES NORTHWARD INTO PORTIONS OF NRN LWR MICHIGAN TODAY. MUCAPES INCREASE TO AROUND 750 TO 1000 J/KG THIS AFTERNOON ACROSS SE SECTIONS OF OUR CWA...MAINLY EAST OF A LINE FROM APN TO HTL. THIS IS WHERE OUR GREATEST POPS AND BEST CHANCE FOR THUNDER WILL RESIDE...ESPECIALLY DURING THE AFTERNOON AND EVENING THANKS TO FROPA DURING MAX DIURNAL HEATING/INSTABILITY. ALSO...SOME DESCENT SPEED SHEAR WILL DEVELOP WITHIN THIS AREA BY AFTERNOON AHEAD OF THE COLD FRONT...FURTHER SUPPORTING THE POTENTIAL FOR THUNDER DEVELOPMENT. LATEST SPC DAY1 OUTLOOK HIGHLIGHTS OUR SE CWA FOR A MARGINAL CHANCE OF SVR STORMS...WHICH IS REASONABLE GIVEN THE ABOVE SCENARIO. HAVE MADE SOME MINOR UPWARD ADJUSTMENTS TO POPS AND EXTENDED POPS INTO THE EVENING HOURS BASED ON LATEST FROPA PROJECTIONS. HAVE ALSO INCREASED CHANCE OF THUNDER FOR OUR SE CWA THIS AFTERNOON AND EVENING. LOW LEVEL CAA BEHIND THE COLD FRONT WILL LEND TO A LARGER SPREAD OF TEMPS TODAY...WITH AFTERNOON HIGHS RANGING FROM THE UPPER 60S IN ERN UPR MICHIGAN TO THE UPPER 70S IN OUR FAR SE CWA. && .SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT) ISSUED AT 311 AM EDT THU JUN 18 2015 HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: FAST MID/UPPER LEVEL FLOW REGIME SHOWING NO SIGNS OF SLOWING DOWN ANYTIME IN THE NEAR FUTURE...WITH NORTHERN MICHIGAN SQUARELY CENTERED BETWEEN BROAD SOUTHERN RIDGING AND DEEP TROUGHING ROTATING AROUND THE CANADIAN ARCTIC. FAST MOVING...HARD TO TIME...WAVES WILL CONTINUE TO TRAVERSE OVERHEAD...ALTHOUGH STILL APPEARS DISCONNECT WILL CONTINUE BETWEEN THEM AND MUCH DEEPER INSTABILITY/MOISTURE PLUME OVER THE NORTHERN OHIO VALLEY. WHILE THIS MAY PREVENT A WIDESPREAD HEAVY RAINFALL FOR OUR NECK OF THE WOODS...PASSING WAVES WORKING ON A MODESTLY MOST ENVIRONMENT WILL BRING ADDITIONAL RAIN CHANCES AS WE HEAD INTO THE BEGINNING OF THIS WEEKEND. PRIMARY FORECAST CONCERNS/CHALLENGES: ADDRESSING SATURDAY SHOWER AND THUNDERSTORM CHANCES. DETAILS: WORK WEEK ENDS ON A QUIET NOTE AS HIGH PRESSURE MAINTAINS CONTROL OF OUR WEATHER...DESPITE SLOWLY PASSING OFF TO THE EAST. ALL STRONG WAA WILL REMAIN CENTERED WELL TO OUR WEST...WITH PERHAPS JUST SOME HINTS OF HIGH LEVEL MOISTURE RETURN VIA SLOWLY INCREASING CIRRUS. VERY COOL EARLY MORNING TEMPERATURES WILL RESPOND NICELY TO THE SUNSHINE...BUT SHOULD STILL END UP A LEAST A FEW DEGREES BELOW NORMAL FOR THIS TIME OF YEAR BY THE AFTERNOON. HIGH CLOUDS WILL CONTINUE TO INCREASE FRIDAY NIGHT...BUT ALL DEEPER MOISTURE AND SHOWER POTENTIAL WILL BE REMOVED WELL TO OUR NORTHWEST AND SOUTHWEST (THE LATTER TIED TO REMNANTS OF WHAT WAS ONCE TROPICAL STORM BILL). SLOWER IS DEFINITELY THE TREND WITH THE APPROACH OF THE NEXT WAVE AND ITS ATTENDANT COLD FRONT SATURDAY...LIKELY A RESULT OF THE PROXIMITY OF "BILL" PASSING THROUGH THE OHIO VALLEY. WHAT MID LEVEL SUPPORT DOES ARRIVE LATER IN THE DAY WILL BE IN WEAKENING MODE...ALTHOUGH NICE SURGE OF THETA-E ADVECTION AND SOME RER UPPER JET SUPPORT MAY COMPENSATE SOME. MAIN CHANCES FOR SHOWER/EMBEDDED THUNDERSTORM POTENTIAL NOW LOOKS TO ARRIVE THE SECOND HALF OF SATURDAY INTO SATURDAY EVENING WHEN ABOVE FORCING INTERACTS WITH FAVORED DIURNAL INSTABILITY TRENDS. HOWEVER...CANNOT COMPLETELY RULE OUT SOME MORNING ACTIVITY ACROSS EASTERN UPPER ALONG SURGE OF STRONGER MOISTURE ADVECTION TIED TO PASSING LOW LEVEL JET. MUCH LIKE THE PAST SEVERAL SIMILAR EVENTS...ANY SEVERE WEATHER THREAT SHOULD REMAIN OFF TO OUR SOUTHWEST AND SOUTH IN VICINITY OF MUCH BETTER INSTABILITY. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 311 AM EDT THU JUN 18 2015 PLENTY OF UNCERTAINTY REMAINS IN THE EXTENDED RANGE...ESPECIALLY WITH REGARDS TO ADDITIONAL SHOWER CHANCES. JUST REALLY IMPOSSIBLE TO GET A GOOD FEEL ON SHOWER POTENTIAL SUNDAY INTO THE START OF NEXT WORK WEEK...WITH YET TO BE SEEN FAST MOVING WAVES IN OVERHEAD AGGRESSIVE FLOW AT LEAST OFFERING SOME SHOWER POTENTIAL AT TIMES. PER THE USUAL IN SUCH A PATTERN...THIS FORECAST WILL APPEAR MUCH WETTER THAN WHAT WILL LIKELY ACTUALLY OCCUR...SIMPLY AN UNFORTUNATE PRODUCT OF TIMING UNCERTAINTY. NOW...AS PREVIOUS FORECASTER MENTIONED...LATEST HIGHER RES GUIDANCE PROGS HAVE INCREASINGLY ENSEMBLE SUPPORT FOR BUILDING CENTRAL PLAINS HEAT DOME/RIDGING HEADING INTO TUESDAY AND WEDNESDAY...ALL-THE-WHILE TROUGHING RESIDES OVER THE NORTHEAST CONUS. ABOVE IS A PRIME PATTERN FOR PERIODIC RIDGE RIDING MCS'S (SO CALLED RING OF FIRE) TO PIVOT SOUTHEAST INTO THE WESTERN LAKES. SIMPLY TOO EARLY TO SAY WITH ANY CONFIDENCE WHERE THE BEST CORRIDOR WILL ALIGN ITSELF. WILL SAY IF CURRENT TRENDS HOLD...MOST IMPRESSIVE CORRIDOR OF HEAT AND HUMIDITY WILL REMAIN OFF TO OUR SOUTHWEST AND SOUTH...PLACING THE MOST ACTIVE TEMP/INSTABILITY GRADIENT JUST OFF TO OUR SOUTHWEST. ONLY TIME WILL TELL...OF COURSE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 243 PM EDT THU JUN 18 2015 COLD FRONT NOW SLICING DOWN THROUGH NRN LOWER MICHIGAN AND HAS CLEARED THE TERMINAL SITES AT THIS POINT. SMALL CLUSTER OF THUNDERSTORMS IS MOVING THROUGH NE LOWER MICHIGAN ALONG AND SOUTH OF M-72. BUT AT THIS POINT...APPEARS THUNDERSTORM CHANCES AT THE TERMINAL SITES HAS DIMINISHED...ALTHOUGH SCATTERED SHOWERS REMAIN POSSIBLE FOR THE NEXT FEW HOURS. OTHERWISE...A MIX OF VFR AND MVFR CIGS OUT THERE AND THERE MAY BE A BRIEF PERIOD OF IFR CIGS THIS AFTERNOON INTO THE EVENING AS COOLER AIR SLIPS INTO THE REGION. CLEARING OUT TONIGHT AND A RETURN TO VFR HEADING INTO FRIDAY. && .MARINE... ISSUED AT 311 AM EDT THU JUN 18 2015 WINDS AND WAVES WILL SHIFT TO THE NW AND STRENGTHEN BEHIND THE COLD FRONT THIS AFTERNOON INTO EARLY EVENING...BUT AT THIS POINT...BOTH ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL ALSO INCREASE THROUGHOUT THE DAY ALONG AND AHEAD OF THE COLD FRONT...WITH THE BEST CHANCE FOR PRECIP AND THUNDER ACROSS NE LWR MICHIGAN AND THUS THE LAKE HURON SHORELINE AREAS. HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE COLD FRONT...WITH DRY WEATHER AND DIMINISHING WINDS/WAVES EXPECTED LATER TONIGHT INTO FRIDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...ADAM NEAR TERM...MLR SHORT TERM...MSB LONG TERM...MSB AVIATION...ADAM MARINE...MLR
Hazardous weather outlook, Jun 18, 3:14 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 314 PM EDT THU JUN 18 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-191000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 314 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF NORTHEAST LOWER MICHIGAN MAINLY SOUTH OF M-72 THROUGH THE AFTERNOON. STRONGEST STORMS COULD PRODUCE WINDS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Jun 18, 1:20 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
120 PM EDT THU JUN 18 2015
MIZ027>029-033>035-181745-
ROSCOMMON-KALKASKA-MISSAUKEE-CRAWFORD-OGEMAW-OSCODA-
120 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MISSAUKEE...
ROSCOMMON...WESTERN OGEMAW...SOUTHERN CRAWFORD...SOUTHWESTERN OSCODA
AND SOUTHERN KALKASKA COUNTIES...
AT 119 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOREY...OR 11 MILES
NORTH OF LAKE CITY...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...WEST BRANCH...ROSCOMMON...ST. HELEN...PRUDENVILLE...
SHARON...HIGGINS LAKE...LAKE ST. HELEN...CLEAR LAKE...NORTH HIGGINS
LAKE...MOORESTOWN...SOUTH HIGGINS LAKE...ROSE TOWNSHIP...MOREY...
ROSCOMMON COUNTY AIRPORT...STITTSVILLE...FOSTER TOWNSHIP AND
SMITHVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4442 8532 4460 8529 4460 8479 4448 8411
4423 8421
TIME...MOT...LOC 1719Z 275DEG 46KT 4450 8518
KJFSpecial weather statement, Jun 18, 1:44 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 144 PM EDT THU JUN 18 2015 MIZ029-030-036-181815- OSCODA-ALCONA-IOSCO- 144 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALCONA... NORTHWESTERN IOSCO AND EASTERN OSCODA COUNTIES... AT 142 PM EDT...A STRONG THUNDERSTORM WAS OVER RED OAK...OR NEAR MIO...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIO...COMINS...MCKINLEY...FAIRVIEW...CURRAN...MACK LAKE AND CURTISVILLE. LAT...LON 4451 8378 4456 8425 4481 8420 4478 8372 TIME...MOT...LOC 1742Z 279DEG 37KT 4470 8426
Local storm report, Jun 18, 2:21 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
221 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 4 NW MIO 44.70N 84.19W
06/18/2015 OSCODA MI COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN NEAR CHERRY CREEK ROAD
AND CAMP TEN ROAD INTERSECTION.
&&
SWRSpecial weather statement, Jun 18, 2:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 229 PM EDT THU JUN 18 2015 MIZ034-035-181900- ROSCOMMON-OGEMAW- 229 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSCOMMON AND WESTERN OGEMAW COUNTIES... AT 228 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE ST. HELEN...OR NEAR ST. HELEN...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST BRANCH...ST. HELEN...PRUDENVILLE...ROSE CITY...LAKE ST. HELEN AND CLEAR LAKE. LAT...LON 4430 8464 4447 8460 4446 8403 4420 8410 TIME...MOT...LOC 1828Z 283DEG 27KT 4438 8451
Local storm report, Jun 18, 2:35 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
235 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG FIFE LAKE 44.57N 85.35W
06/18/2015 GRAND TRAVERSE MI PUBLIC
TREES DOWN IN YARD AND ALONG ROADSIDE. TREES UPROOTED AND
SIDEWAYS ALONG US-131.
&&
SWRLocal storm report, Jun 18, 2:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
250 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG FREDERIC 44.79N 84.73W
06/18/2015 CRAWFORD MI NWS STORM SURVEY
SEVERAL TREES AND POWER LINES DOWN BOTH SIDES OF THE TOWN
OF FREDERIC ALONG OLD US-27.ESTIMATED WIND GUSTS TO 60 TO
70 MPH.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:10 PM EDT | Special Weather Statement | APX | Crawford, Oscoda | 65 min |
| Jun 18, 1:20 PM EDT | Special Weather Statement | APX | Roscommon | 25 min |
| Jun 18, 1:44 PM EDT | Special Weather Statement | APX | Oscoda | 31 min |
| Jun 18, 2:29 PM EDT | Special Weather Statement | APX | Ogemaw, Roscommon | 31 min |
| Jun 18, 3:08 PM EDT | Special Marine Warning | APX | 97 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.